ustekinumab: Hi, The Infliximab isn't... - Behçet's UK

Behçet's UK

5,032 members4,268 posts

ustekinumab

swanseakev profile image
10 Replies

Hi,

The Infliximab isn't working as good lately and the eye problems are continuing to increase .

So the decision by the Rhuematologist and others is to try Ustekinumab.....I was wondering if anyone else has tried this Biologic and how it works for them

Thanks

kev

10 Replies
magician profile image
magician

Hello swanseakev!

I also have eye problems, specifically uveitis. I hope your switch to ustekinumab proves beneficial for you. Please do let me know how it goes. That might be what I need too.

I have been on another biologic -HUMIRA - since 2012. It works well in the sense that my eye condition is not doing wild swings but frustrating in the sense that the low level inflammation never seems to go away for good.

Last year, there was an attempt to lower my dosage - it did not turn out well. There were discussions about dosage - what surprised me at that time was that my immunologist informed me that he had no other treatment option for me except Humira. Back to old dosage of 40 mg every 2 weeks. With this dosage, I am quite ok.

Take care and I wish you all the best!

swanseakev profile image
swanseakev in reply to magician

Hi

Thanks for the reply magician

Like you I'm suffering with Uveitis at the moment which is getting very frequent now, as i finnish steroid eye drops its back

I've also suffered with a posterior vitreol detachment recently which I'm praying doesnt turn into another retinal detachment ,the Eye Clinic are keeping a very close watch on it

Apparently the Ustekinumab is a better Biologic to try and get on top of the eye problems

I've also been on the Humira and had a very bad reaction to it, thats when i then started the Infliximab infusions which have been good but don't seem to do much for the eye involvement so fingers crossed for this new one......I shall keep you informed on outcome

Thanks again

Kev

magician profile image
magician in reply to swanseakev

Hello Kev!

I do hope Ustekinumab will successfully address your health issues.

I had some kind of detachment also, when my uveitis was at its worst. It left me with a lot of huge floaters, but some of them seemed to have disappeared.

Since 2017, I have been having eye pains and photosensitivity. It feels that my eyeballs are painful. I tell my ophthalmologist about it every time consultation time, but he has no explanation for it. Do you also have these symptoms?

Wishing you all the best

swanseakev profile image
swanseakev in reply to magician

Hi magician ,

Can definitely sympathise with you regarding the floaters, since I suffered the Vitreol detachment the floaters are very bad in my right eye ,like cobwebs in my vision and opaque patches every so often, also suffer with photosensitivity with the Uveitis

The floaters I suffered with when i had the left eye retinal detachment were black and shiny with blue flashes and then a curtain came over half my vision

Definitely keep a close watch on the eye symptoms as they can rapidly get worse

I've got scarring and cataract in left eye after surgery and have poor vision in that eye, and that's what my huge fear is the right will go the same way

Cheers

Kev

Sherlock11 profile image
Sherlock11 in reply to swanseakev

Hi , I've been having ustekinumab 3 monthly since 2019. At first I was on Rituximab, this was chosen as I have a history of multiple skin scc's. Covid started and as I had only had 1 cycle and it wasn't as effective it was changed to ustekinumab. I have to say that fortunately I don't have eye problems, just ulcers, erythema nodosum, folliculitis and inflammatory arthritis and along with colchicine and sulfasalazine I have improved. I don't appear to have any side effects.

Hopefully it will be as effective for you.

swanseakev profile image
swanseakev in reply to Sherlock11

Hi Sherlock11,

Thanks for the reply, I'm glad to hear it seems to be working for you and keeping your symptoms in Check.

Hoping it will get on top of my ongoing eye problems ,I'm told it has a better effect on these than the Infliximab so fingers and toes crossed it does the trick for me too

Can I ask do you have injections or infusions of Ustekinumab

I've been told I'm having infusions to begin with and then maybe injections later

Thanks again

Kev

Sherlock11 profile image
Sherlock11 in reply to swanseakev

Hi Swanseakev, I have injections that I give myself.

swanseakev profile image
swanseakev in reply to Sherlock11

Hi Sherlock11,

Thanks , sounds pretty much like the MTX jabs

Cheers

Kev

Sherlock11 profile image
Sherlock11 in reply to swanseakev

Hi Kev, yes they are very similar as I have also had MTX injections before the injector pen.

swanseakev profile image
swanseakev in reply to Sherlock11

👍👍 cheers

You may also like...